Alert archive / New York / Marine Weather Statements in 2007
Marine Weather Statement 2, NWS Buffalo, NY
NWS Buffalo, NY issued this marine weather statement at May 18, 2007, 10:01 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2007, 10:01 AM EDT (14:01 UTC)
- Expired
- May 18, 2007, 1:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS71 KBUF 181401 MWSBUF MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1001 AM EDT FRI MAY 18 2007 LOZ044-181700- /X.NEW.KBUF.MA.S.0002.070518T1401Z-070518T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1001 AM EDT FRI MAY 18 2007 AN AREA OF FOG REDUCING VISIBILITIES TO A HALF MILE OR LESS WILL PERSIST ALONG THE NEARSHORE WATERS OF LAKE ONTARIO BETWEEN SODUS BAY AND OSWEGO THROUGH 1PM. THE FOG IS EXPECTED TO DISSIPATE AFTER THAT TIME. MARINERS SHOULD BE PREPARED WITH A COMPASS OR OTHER NAVIGATION AIDS IF YOU WILL BE IN THIS AREA THROUGH EARLY AFTERNOON. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this marine weather statement went out at May 18, 7:41 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 18, 7:41 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 741 AM EDT FRI MAY 18 2007 .SYNOPSIS... WESTERN NEW YORK WILL LIE IN A SWEET SPOT BETWEEN A MASSIVE UPPER LEVEL LOW ALONG THE EAST COAST AND A FRONTAL SYSTEM NORTH OF THE GREAT LAKES FOR THE NEXT COUPLE OF DAYS. THIS WILL ALLOW FOR PLENTY OF SUNSHINE AND SEASONABLY COOL CONDITIONS. THE UPPER LOW MAY THREATEN AREAS EAST OF LAKE ONTARIO WITH SOME SHOWERS ON SATURDAY WHILE A COLD FRONT WILL CROSS THE ENTIRE AREA SATURDAY NIGHT AND EARLY SUNDAY WITH SOME SHOWER ACTIVITY. DRY WEATHER WILL RETURN SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK ALONG WITH A WARMING TREND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SKIES HAVE CLEARED THROUGHOUT THE AREA IN THE PREDAWN HOURS. CIRCULATION AROUND UPPER LOW OVER WEST VIRGINIA AND SOUTHEAST OHIO HAS SPREAD CLOUDINESS UP ACROSS MOST OF WESTERN PA...BUT THIS TREND SHOULD BE ARRESTED AS UPPER LOW DRIFTS EAST INTO VA AND TURNS FLOW EAST AND NORTHEAST OVER US. MEANWHILE...MOISTURE WILL SURGE UP THE EAST COAST AHEAD OF THIS UPPER LEVEL FEATURE. BUT...IT LOOKS LIKE A VERY PLEASANT DAY FOR ALL OF WRN AND CNTRL NY WITH PLENTY OF SUNSHINE AND LGT WINDS. 850 MB TEMPS IN 0 TO +2C RANGE WILL KEEP TEMPS A BIT BELOW NORMAL...BUT STILL 60 OR SO. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... TWO ITEMS OF CONCERN DURING THIS PERIOD. THE MAIN ONE BEING THE HUGE STORM ON EAST COAST. UPPER LEVEL LOW SHOULD CONTINUE TO DRIFT TO JERSEY COAST AND SPREAD NEW ENGLANDS RAIN WESTWARD TO ABOUT CENTRAL NY AS IT OPENS UP SOME. THE CUTOFF SHOULD BE SHARP AND MAKES PRECISE PLACING DIFFICULT. BOTH GFS AND NAM FAIRLY CLOSE...TAKING EDGE TO ABOUT SYR-ART LINE. WILL CONTINUE WITH CHC POPS FOR OUR EASTERN AREAS...UP TO 50 POPS LEWIS. WILL CONTINUE THIS THREAT INTO SAT EVE. WESTERN AREAS WILL SEE A DIFFERENT PICTURE AS COASTAL MOISTURE WILL NOT GET THIS FAR WEST...SO ANOTHER PLEASANT DAY...AND A FEW DEG MILDER. BEST WX WILL BE ON NIAGARA FRONTIER...THE BEST IN THE NORTHEAST. A STRONGER FRONTAL SYSTEM WILL APPROACH FROM THE NORTHWEST SAT EVENING AND KICK OUT THE NEW ENGLAND STORM BY LATER SUNDAY. NAM JUST ABSORBS THIS INTO THE COASTAL SYSTEM WITH LITTLE OR NO PRECIP...WHILE GFS STILL CARRIES A DISTINCT COLD FRONT WHICH SEEMS MORE REASONABLE...BUT A BIT FASTER THAN LAST RUN. WILL CONTINUE WITH CHC POPS EVERYWHERE SAT NT...BUT ONLY HOLD ACROSS SOUTH AND EAST AREAS SUN MORNING. DRIER AIR MOVES IN DURING SUNDAY...COOL THOUGH WITH 850S ZERO OR SO...M-U 50S. FROST POTENTIAL INLAND SUN NT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... SURFACE LOW PRESSURE OVER THE CANADIAN MARITIMES AT THE START OF THE PERIOD WILL BE PULLING AWAY AS COOL CANADIAN HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA. WE COULD BE DEALING WITH SOME FROST/FREEZE ISSUES LATE SUNDAY NIGHT A RESULT AS SOME OF THE NUMERICAL GUIDANCE IS SUGGESTING OVERNIGHT LOW TEMPERATURES SUNDAY NIGHT/MONDAY MORNING IN THE LOW AND MID 30S. OTHERWISE...THIS PERIOD LOOKS TO BE A SETTLED ONE WITH WARMING TEMPERATURES. A LOW AMPLITUDE RIDGE OVER THE NATIONS MID SECTION AT THE START OF THIS PERIOD WILL ADVANCE AND BECOME MORE AMPLIFIED ACROSS THE GREAT LAKES AND OHIO VALLEY MONDAY AND TUESDAY. THIS WILL PROVIDE ALL OF WESTERN AND NORTH CENTRAL NEW YORK WITH DRY WEATHER AND NOTICEABLE DAY TO DAY WARMING. FOR WEDNESDAY AND THURSDAY...THE RIDGE WILL BE CENTERED TO OUR EAST WITH A STRENGTHENING SOUTHERLY FLOW HELPING TO PUMP H8 TEMPS TO BETWEEN 12 AND 14C. THE SYNOPTIC AND H8 TEMP PATTERN DEPICTED BY THE 00Z GFS IS STRONGLY SUPPORTED BY THE GFS ENSEMBLES...WHICH ARE IN SURPRISINGLY GOOD AGREEMENT. VERY LOW VARIANCE SHOWN BETWEEN THE H5 HGT AND H85 TEMP FIELDS FOR BOTH DAYS OVER OUR REGION. THE WARMER H85 TEMPS WILL LEAD TO ABOVE NORMAL SFC TEMPS FOR BOTH WEDNESDAY AND THURSDAY. MAX TEMPERATURES HAVE THUS BEEN RAISED FOR TUESDAY THROUGH THURSDAY BY SEVERAL DEGREES...ALTHOUGH WE REMAIN WELL COORDINATED WITH OUR ADJOINING WFOS. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... LINGERING LOW CLOUDS AND FOG EAST OF LAKE ONTARIO WILL QUICKLY GIVE WAY TO VFR CONDITIONS BY MID MORNING...OTHERWISE...A SURFACE RIDGE EXTENDING FROM THE CANADIAN MARITIMES AND LOWER GREAT LAKES TO THE LOWER OHIO VALLEY WILL PRODUCE FINE VFR CONDITIONS FOR ALL OF WESTERN AND NORTH CENTRAL NEW YORK FOR TODAY AND TONIGHT. THE VFR WEATHER WILL BE ACCOMPANIED BY LIGHT SURFACE WINDS...WITH WINDS GENERALLY REMAINING BELOW 20KTS UP THROUGH 4K FT. LOOKING FURTHER OUT...THE NEXT THREAT OF SHOWERS AND MVFR CONDITIONS WILL BE LATE SATURDAY AND SATURDAY NIGHT. ATLANTIC MOISTURE WILL SPREAD TO THE WEST WHILE A WEAK COLD FRONT WILL SETTLE ACROSS LAKE ONTARIO. THIS COULD LEAD TO SOME SHOWER ACTIVITY...WITH THE GREATEST POTENTIAL BEING FOUND EAST OF LK ONTARIO. HIGH PRESSURE OVER JAMES BAY ON SUNDAY WILL THEN DRIFT TO THE SOUTH ACROSS NEW YORK STATE TO PROVIDE VFR CONDITIONS FOR SUNDAY THROUGH AT LEAST TUESDAY. && .MARINE... HIGH PRESSURE EXTENDING FROM THE CANADIAN MARITIMES TO LOWER MICHIGAN WILL RESULT IN LIGHT WINDS ACROSS BOTH LAKES ERIE AND ONTARIO TODAY AND TONIGHT. WHILE AN APPROACHING COLD FRONT WILL PINCH OFF THIS RIDGE ON SATURDAY...WINDS AND WAVES WILL REMAIN WELL BELOW SCA CRITERIA. WINDS WILL PICK UP ON SUNDAY IN THE WAKE OF THE COLD FRONT...AND THIS WILL LIKELY ALLOW WAVES TO BUILD TO JUST BELOW SCA CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...SFM SHORT TERM...SFM LONG TERM...RSH AVIATION...RSH MARINE...RSH
Hazardous weather outlook, May 18, 5:02 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 502 AM EDT FRI MAY 18 2007 NYZ001>008-010>014-019>021-085-190915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 502 AM EDT FRI MAY 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-190915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 502 AM EDT FRI MAY 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:41 PM EDT | Frost Advisory | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Jefferson, Lewis and 4 more | 16 hr |
Nearby
Marine Weather Statements in New York, 2007Every marine weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.